Alert archive / Wyoming / Winter Storm Warnings in 2009
Winter Storm Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Feb 17, 2009, 9:38 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2009, 9:38 PM MST (04:38 UTC)
- Expired
- Feb 18, 2009, 10:56 AM MST
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 180438 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 938 PM MST TUE FEB 17 2009 ...SNOW WILL CONTINUE OVER THE SIERRA MADRE AND SNOWY RANGES THROUGH WEDNESDAY... .MOIST NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH WEDNESDAY PRODUCING PERIODS OF SNOW ACROSS THE SIERRA MADRE AND SNOWY RANGES. BRISK WEST TO NORTHWEST WINDS...ESPECIALLY IN OPEN AREAS...WILL COMBINE WITH THE FALLING AND FALLEN SNOW TO PRODUCE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. WYZ063-181245- /O.UPG.KCYS.WW.Y.0010.000000T0000Z-090219T0000Z/ /O.NEW.KCYS.WS.W.0003.090218T0438Z-090219T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 938 PM MST TUE FEB 17 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH WEDNESDAY. SOME AREAS OF THE SIERRA MADRE AND SNOWY RANGES HAVE ALREADY RECEIVED UPWARDS OF A FOOT OF NEW SNOW SINCE THIS MORNING. AN ADDITIONAL 3 TO 6 INCHES CAN BE EXPECTED TONIGHT THROUGH WEDNESDAY. GUSTY WEST TO NORTHWEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF YOU MUST TRAVEL IN THE SNOWY RANGE THROUGH WEDNESDAY...INCLUDING HIGHWAY 230. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ HAHN
2 follow-up statements
000 WWUS45 KCYS 181046 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 342 AM MST WED FEB 18 2009 ...SNOW WILL CONTINUE OVER THE SIERRA MADRE AND SNOWY RANGES THROUGH WEDNESDAY... .MOIST NORTHWEST FLOW ALOFT WILL CONTINUE TODAY PRODUCING PERIODS OF SNOW ACROSS THE SIERRA MADRE AND SNOWY RANGES. BRISK WEST TO NORTHWEST WINDS...ESPECIALLY IN OPEN AREAS...WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. WYZ063-181800- /O.EXT.KCYS.WS.W.0003.000000T0000Z-090218T1800Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 342 AM MST WED FEB 18 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. SNOW...HEAVY AT TIMES...WILL CONTINUE THIS MORNING BEFORE TAPERING OFF THIS AFETRNOON. AN ADDITIONAL 2 TO 4 INCHES CAN BE EXPECTED TODAY. GUSTY WEST TO NORTHWEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF YOU MUST TRAVEL IN THE SNOWY RANGE THROUGH WEDNESDAY...INCLUDING HIGHWAY 230. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWUS45 KCYS 181756 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1056 AM MST WED FEB 18 2009 .SNOW HAS DIMINISHED ACROSS THE AREA...THUS THE WINTER STORM WARNING HAS BEEN CANCELLED. WYZ063-181900- /O.CAN.KCYS.WS.W.0003.000000T0000Z-090218T1800Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 1056 AM MST WED FEB 18 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON. ANY ADDITIONAL ACCUMULATIONS WILL BE AN INCH OR LESS...THUS THE WINTER STORM WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 2:32 PM MST, 7 hours 6 minutes earlier.
Area forecast discussion, Feb 17, 2:32 PM MST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MST TUE FEB 17 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY AFTERNOON... TONIGHT...BRISK NORTHWEST FLOW ALOFT CONTINUES. WIDESPREAD OROGRAPHIC SNOW SHOWERS WILL CONTINUE ACROSS THE SNOWY RANGE IN MOIST FLOW ALOFT...THUS THE WINTER WEATHER ADVISORY IS STILL ON TRACK. WILL NEED TO KEEP AN EYE ON WINDS LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS FAR SOUTHEAST WYOMING AND THE SOUTHERN COUNTIES OF THE WESTERN NEBRASKA PANHANDLE AS LOW AND MID LEVEL GRADIENTS AND 700 MB WINDS NEAR 50 KNOTS SUGGEST WINDS MAY APPROACH 60 MPH AT THE SURFACE THROUGH THE EARLY EVENING HOURS. WINDS WILL BE AIDED BY DOWNWARD VERTICAL MOTION IN THE WAKE OF THE PASSING SHORTWAVE TROUGH ALOFT. DOWNSLOPE WINDS TO THE LEE OF THE LARAMIE RANGE WILL LIMIT SNOW SHOWER COVERAGE. WEDNESDAY...SCATTERED SNOW SHOWERS WILL CONTINUE IN MOIST NORTHWEST FLOW ALOFT ALONG THE JET AXIS AND ALSO ALONG AN INVERTED SURFACE TROUGH AXIS. WIDESPREAD SNOW SHOWERS CONTINUE IN THE SNOWY RANGE DUE TO OROGRAPHICS. WINDY WITH PROGGED SURFACE THROUGH 700 MB GRADIENTS AND UNIDIRECTIONAL FLOW. WEDNESDAY NIGHT...SCATTERED TO NUMEROUS OROGRAPHIC SNOW SHOWERS WILL CONTINUE IN THE SNOWY RANGE IN MOIST NORTHWEST FLOW. BRISK WINDS ACROSS THE WYOMING COUNTIES WITH PROGGED SURFACE THROUGH 700 MB GRADIENTS AND ISOTACHS. THURSDAY...FLOW ALOFT BACKS IN ADVANCE OF THE NEXT APPROACHING SHORTWAVE TROUGH ALOFT. SCATTERED OROGRAPHIC SNOW SHOWERS CONTINUE ACROSS THE SNOWY RANGE. MAXIMUM TEMPERATURES IN THE MID 20S TO LOWER 40S WITH 1000-500 MB THICKNESSES NEAR 5400 METERS. RUBIN .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY NW FLOW WILL BE ALOFT THUR NIGHT AND FRI AS A SHORT WAVE MOVING ACROSS EASTERN MT INTO THE PLAINS CLIPS THE FAR NORTHERN PORTION OF THE AREA. THIS WILL RESULT IN A SLIGHT CHANCE OF SNOW FOR THIS AREA. DRY CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH MON AS AN UPPER RIDGE INCREASES IN AMPLITUDE OVER THE WESTERN U.S. THE THERMAL RIDGE WILL MOVE OVER THE CWA SUN AND MON AND THESE DAYS WILL BE THE WARMEST IN THE EXTENDED PERIOD. THE UPPER RIDGE WILL MOVE EAST AND BEGIN TO BREAK DOWN ON TUES. SW FLOW WILL DEVELOP ALOFT OVER THE FORECAST AREA AT THIS TIME AND A DISTURBANCE WILL BEGIN TO APPROACH THE CWA FROM THE WEST. THIS WILL RESULT IN A CHANCE OF SNOW WEST OF THE LARAMIE RANGE TUES AND TUES NIGHT. HIGH TEMPERATURES WILL BE AROUND NORMAL FRIDAY...THEN 8 TO 12 DEGREES ABOVE NORMAL FOR SATURDAY THROUGH TUESDAY. && .AVIATION...TONIGHT...SCATTERED TO NUMEROUS SNOW SHOWERS PRODUCING MVFR WITH IFR AND LOCALIZED LIFR ACROSS THE SNOWY RANGE. STRONG WINDS THROUGH EARLY EVENING PRODUCING MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS. WEDNESDAY...SCATTERED SNOW SHOWERS PRODUCING MVFR...WITH NUMEROUS SNOW SHOWERS ACROSS THE SNOWY RANGE PRODUCING IFR AND LIFR AND MOUNTAIN OBSCUREMENT. WEDNESDAY NIGHT...SCATTERED TO NUMEROUS SNOW SHOWERS ACROSS THE SNOWY RANGE PRODUCING IFR AND LIFR AND MOUNTAIN OBSCUREMENT. INCREASE IN WEST WINDS PRODUCING MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...WINTER WEATHER ADVISORY UNTIL 5 PM WEDNESDAY FOR WYZ063. NE...NONE. && SHORT TERM/AVIATION...RUBIN LONG TERM...KMD
Hazardous weather outlook, Feb 17, 4:48 AM MST, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 448 AM MST TUE FEB 17 2009 NEZ001>003-019>021-054-055-WYZ059>062-064>070-181200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 448 AM MST TUE FEB 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME LIGHT SNOW SHOULD SPREAD ACROSS THE AREA MAINLY TONIGHT. SOME LIGHT ACCUMULATIONS ARE POSSIBLE WHICH MAY CREATE AREAS OF SLICK ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF LIGHT SNOW WILL CONTINUE WEDNESDAY WITH LIGHT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-181200- SNOWY RANGE- 448 AM MST TUE FEB 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT DUE TO PERIODS OF SNOW AND LOCALLY GUSTY WINDS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER WEATHER ADVISORY CONTINUES UNTIL LATE WEDNESDAY AFTERNOON AS ADDITIONAL SNOWFALL IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Feb 17, 7:15 PM MST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MST TUE FEB 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM SNOW 16 SE SARATOGA 41.29N 106.59W
02/17/2009 M4.5 INCH CARBON WY TRAINED SPOTTER
0700 PM SNOW RIVERSIDE 41.21N 106.78W
02/17/2009 E4.0 INCH CARBON WY PUBLIC
0704 PM SNOW ARLINGTON 41.59N 106.21W
02/17/2009 E3.0 INCH CARBON WY TRAINED SPOTTER
2 TO 3 INCHES. WINDY ALL DAY.
0702 PM SNOW SINCLAIR 41.78N 107.12W
02/17/2009 M4.0 INCH CARBON WY TRAINED SPOTTER
4 TO 5 INCHES OF WET SNOW.
0708 PM SNOW 7 W CENTENNIAL 41.30N 106.24W
02/17/2009 E12.0 INCH ALBANY WY PUBLIC
ELEVATION OF SITE IS 10,200.
0709 PM SNOW 3 S CENTENNIAL 41.26N 106.11W
02/17/2009 M2.0 INCH ALBANY WY PUBLIC
3 INCHES IN SOME SPOTS. WINDY ALL DAY.
&&
BCHAPMANLocal storm report, Feb 17, 7:17 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
717 PM MST TUE FEB 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW RAWLINS 41.78N 107.23W
02/17/2009 M2.5 INCH CARBON WY CO-OP OBSERVER
&&
BCHAPMANLocal storm report, Feb 17, 9:11 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
911 PM MST TUE FEB 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM SNOW SAGE CREEK BASIN 41.40N 107.26W
02/17/2009 M8.4 INCH CARBON WY PARK/FOREST SRVC
0905 PM SNOW DIVIDE PEAK 41.30N 107.15W
02/17/2009 M12.0 INCH CARBON WY PARK/FOREST SRVC
0905 PM SNOW BATTLE MOUNTAIN 41.05N 107.27W
02/17/2009 M8.4 INCH CARBON WY PARK/FOREST SRVC
0905 PM SNOW SANDSTONE RANGER STATIO 41.11N 107.17W
02/17/2009 M12.0 INCH CARBON WY PARK/FOREST SRVC
0905 PM SNOW OLD BATTLE 41.15N 106.97W
02/17/2009 M7.5 INCH CARBON WY PARK/FOREST SRVC
0905 PM SNOW WEBBER SPRINGS 41.16N 106.93W
02/17/2009 M10.5 INCH CARBON WY PARK/FOREST SRVC
0905 PM SNOW LITTLE SNAKE RIVER 41.07N 106.94W
02/17/2009 M7.0 INCH CARBON WY PARK/FOREST SRVC
0905 PM SNOW WHISKEY PARK 41.00N 106.91W
02/17/2009 M6.0 INCH CARBON WY PARK/FOREST SRVC
0905 PM SLEET SOUTH BRUSH CREEK 41.33N 106.50W
02/17/2009 M10.50 INCH CARBON WY PARK/FOREST SRVC
0905 PM SNOW NORTH FRENCH CREEK 41.33N 106.38W
02/17/2009 M16.5 INCH CARBON WY PARK/FOREST SRVC
0905 PM SNOW BROOKLYN LAKE 41.36N 106.23W
02/17/2009 M10.5 INCH ALBANY WY PARK/FOREST SRVC
&&
BCHAPMANNearby
Winter Storm Warnings in Wyoming, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.